Alert archive / Nevada / Red Flag Warnings in 2023
Red Flag Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jul 8, 2023, 1:30 PM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona; San Bernardino County, California. It took effect at Jul 9, 2023, 11:00 AM PDT. It was in force for 33 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 8, 2023, 1:30 PM PDT (20:30 UTC)
- In effect from
- Jul 9, 2023, 11:00 AM PDT
- Expired
- Jul 10, 2023, 8:00 PM PDT
- In force
- 33 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 6:00 PM PDT | WILDFIRE | 4 Wsw Running Springs, CA | Brush fire closed highway 330. From Highland to East fork City Creek. It was reported as 10 plus acres and rapid spread on slope until contained. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.5 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4570 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
764 WWUS85 KVEF 082030 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 130 PM PDT Sat Jul 8 2023 AZZ101-102-NVZ462-465-466-090430- /O.UPG.KVEF.FW.A.0002.230709T1800Z-230710T0300Z/ /O.NEW.KVEF.FW.W.0002.230709T1800Z-230711T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Nye County Deserts/Las Vegas Dispatch- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 130 PM PDT Sat Jul 8 2023 /130 PM MST Sat Jul 8 2023/ ...RED FLAG WARNING IN EFFECT FROM 11 AM SUNDAY TO 8 PM MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR PARTS OF SOUTHERN NEVADA AND THE CENTRAL AND SOUTHERN PORTIONS OF MOHAVE COUNTY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM PDT /11 AM MST/ Sunday to 8 PM PDT /8 PM MST/ Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 462, 465, and 466. * TIMING...Winds increase late Sunday morning and continue through sunset. Winds then decrease overnight Sunday into Monday morning before increasing again late Monday morning and continuing through the early evening on Monday. * WIND...South to southwest wind 20 to 25 mph with gusts approaching 40 mph both Sunday and Monday. * HUMIDITY...Minimum humidity 5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ229-090430- /O.NEW.KVEF.FW.W.0002.230709T1800Z-230711T0300Z/ Lower Colorado River Valley- 130 PM PDT Sat Jul 8 2023 ...RED FLAG WARNING IN EFFECT FROM 11 AM SUNDAY TO 8 PM MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR THE LOWER COLORADO RIVER VALLEY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM Sunday to 8 PM Monday. * AFFECTED AREA...In California...Fire weather zone 229. * TIMING...Winds increase late Sunday morning and continue through sunset. Winds then decrease overnight Sunday into Monday morning before increasing again late Monday morning and continuing through the early evening on Monday. * WIND...South to southwest wind 20 to 25 mph with gusts approaching 40 mph both Sunday and Monday. * HUMIDITY...Minimum humidity 5 to 10 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
743 WWUS85 KVEF 090349 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 849 PM PDT Sat Jul 8 2023 AZZ101-102-CAZ229-NVZ462-465-466-091800- /O.CON.KVEF.FW.W.0002.230709T1800Z-230711T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Nye County Deserts/Las Vegas Dispatch- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 849 PM PDT Sat Jul 8 2023 /849 PM MST Sat Jul 8 2023/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM SUNDAY TO 8 PM PDT/MST MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR PARTS OF SOUTHERN NEVADA AND THE CENTRAL AND SOUTHERN PORTIONS OF MOHAVE COUNTY... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 462, 465, and 466. * TIMING...Winds increase late Sunday morning and continue through sunset, diminishing overnight. Winds will increase again late Monday morning lasting through the early evening. * WIND...South to southwest wind 20 to 25 mph with gusts approaching 40 mph both Sunday and Monday. * HUMIDITY...Minimum humidity 5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
699 WWUS85 KVEF 090832 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 132 AM PDT Sun Jul 9 2023 AZZ101-102-CAZ229-NVZ462-465-466-091800- /O.CON.KVEF.FW.W.0002.230709T1800Z-230711T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Nye County Deserts/Las Vegas Dispatch- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 132 AM PDT Sun Jul 9 2023 /132 AM MST Sun Jul 9 2023/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR PARTS OF SOUTHERN NEVADA AND MOHAVE COUNTY... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 462, 465, and 466. * TIMING...Winds increase late Sunday morning and continue through sunset, diminishing overnight. Winds will increase again late Monday morning lasting through the early evening. * WIND...South to southwest wind 20 to 25 mph with gusts approaching 40 mph both Sunday and Monday. * HUMIDITY...Minimum humidity 5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
714 WWUS85 KVEF 091759 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1059 AM PDT Sun Jul 9 2023 AZZ101-102-CAZ229-NVZ462-465-466-101100- /O.CON.KVEF.FW.W.0002.230709T1800Z-230711T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Nye County Deserts/Las Vegas Dispatch- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 1059 AM PDT Sun Jul 9 2023 /1059 AM MST Sun Jul 9 2023/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR PARTS OF SOUTHERN NEVADA AND MOHAVE COUNTY... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 462, 465, and 466. * TIMING...Winds increase late this morning and continue through sunset, then diminishing overnight. Winds will increase again late Monday morning lasting through the early evening. * WIND...South to southwest wind 20 to 25 mph with gusts approaching 40 mph both Sunday and Monday. * HUMIDITY...Minimum humidity 5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
941 WWUS85 KVEF 100935 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 235 AM PDT Mon Jul 10 2023 AZZ101-102-CAZ229-NVZ462-465-466-110300- /O.CON.KVEF.FW.W.0002.000000T0000Z-230711T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Nye County Deserts/Las Vegas Dispatch- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 235 AM PDT Mon Jul 10 2023 /235 AM MST Mon Jul 10 2023/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING PARTS OF SOUTHERN NEVADA AND MOHAVE COUNTY... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 462, 465, and 466. * TIMING...Winds increase late this morning and continue through sunset, then diminishing overnight. * WIND...South to southwest wind 20 to 25 mph with gusts approaching 35 mph. * HUMIDITY...Minimum humidity 5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
248 WWUS85 KVEF 110252 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 752 PM PDT Mon Jul 10 2023 AZZ101-102-CAZ229-NVZ462-465-466-110400- /O.EXP.KVEF.FW.W.0002.000000T0000Z-230711T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Nye County Deserts/Las Vegas Dispatch- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 752 PM PDT Mon Jul 10 2023 /752 PM MST Mon Jul 10 2023/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR PARTS OF SOUTHERN NEVADA AND MOHAVE COUNTY... Gusty winds will ease this evening with the loss of daylight. While only marginal overnight RH recoveries are expected, winds are expected to remain below critical thresholds tomorrow. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 8, 10:24 AM PDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 8, 10:24 AM PDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1024 AM PDT Sat Jul 8 2023 .SYNOPSIS...Breezy and seasonably warm conditions will yield elevated to critical fire danger across southern Nevada and northwest Arizona. High pressure builds next week, resulting in the return of above-normal temperatures. && .UPDATE...The forecast looks on track and no updates are needed at this time. Looking for high temperatures today near seasonal averages along with some afternoon gustiness and clear skies. && .PREV DISCUSSION...238 AM PDT Sat Jul 8 2023... .SHORT TERM...Saturday through Monday. Fire weather will be the main concern in the short-term as warm and breezy conditions continue. With southwesterly flow aloft persisting through Monday, elevated to critical fire weather conditions will be possible each day. A compact low slides up from southern California into the Great Basin on Sunday, resulting in the strongest winds of the forecast period. Gusts up to 40 mph will be possible across southern Nevada and northwestern Arizona. Combined with the warm, dry conditions, critical fire weather conditions are expected in these areas. A Fire Weather Watch remains in effect from 11am to 8pm on Sunday. Winds weaken slightly on Monday as the low pulls away, but elevated fire weather conditions will remain possible. Beyond the increased fire danger, relatively quiet, low-impact conditions are anticipated. Temperatures remain near seasonal averages with no precipitation in sight. .LONG TERM...Tuesday through Friday. Strong high pressure is forecast to be centered over Arizona and New Mexico on Tuesday and Wednesday before expanding westward across southern California and southern Nevada. Low end probabilities begin to surface on Tuesday in Las Vegas for temperatures reaching 110 degrees or better with a somewhat higher probability each day through the end of the week as high pressure builds across our area and forecast temperatures rise. Seasonal high temperatures are at their peak of 105 degrees in Las Vegas throughout the extended period while high temperatures are forecast to be several degrees above this seasonal peak. Along with the hot temperatures, dry conditions and afternoon breezes are in store. Fire weather will be less of a concern overall with lower winds in the forecast from Tuesday on. The latest forecast data shows no signs of the monsoon onset in our area during the extended period although there is some moisture increase indicated by the ensemble means across our southern areas. This increase in precipitable water is likely tied to the outer fringes of a moisture band associated with a tropical cyclone well to our south. The moisture will likely be in the form of higher clouds across our southern regions. && .AVIATION...For Harry Reid...Light and variable winds will turn easterly later this morning. Speeds remain below 10 knots through the early afternoon. By 21-23z, breezy southwest winds will develop, with gusts around 20 knots. Gusts expected to cease around sunset, though light southwest winds will linger through the night. Clear skies. For the rest of southern Nevada, northwest Arizona and southeast California...VFR conditions through the TAF period as clear skies persist. Light winds this morning with breezy south-southwest winds developing this afternoon. Gusts of 20-25 knots possible. Wind gusts expected to cease around sunset, except KDAG where gusts will continue until 8-10z. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Salmen DISCUSSION/AVIATION...Woods For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:46 PM PDT | Excessive Heat Warning | VEF | Clark, Esmeralda, Lincoln, Nye | 15 days |
Nearby
Red Flag Warnings in Nevada, 2023Red Flag Warnings in Arizona, 2023Red Flag Warnings in California, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.